Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have CKD. Had chest pain and convulsion. Abnormal potassium. Why is face numb and tingling?

Hi, I was diagnosed by my family doctor as having CKD , he did urine and blood work-he said a ratio between creatin (sp?) and I think it was potassium-it was abnormal. I was given potassium tablets when in the hospital 24 hours prior in hospital when they did my blood work because of chest pain and a convulsion because it was low...My family doctor said my potassium is now normal range 4.5 He said this has been ongoing as I had protienurea with my pregnancy 11 years ago and I ve been told numerous times I m fighting something because my potassium has always been low. My face is also always tingling numb-like a tightning when you have had too much sun. I have an ultrasound booked in a months time, and am being referred to a kidney specialist...a month is a long time, is there a chance he could be wrong? I m sorry for the spelling errors and I hope I was clear. Thank you for your time. Jenny
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Hi Jenny,
Welcome to HCM. From what you have mentioned in the question, you have longstanding low potassium, protenuria and have recently been diagnosed as CKD. There are various stages in CKD and it would be nice to know which stage you are in and what the latest actual eGFR reading is? Low potassium in blood could be due to various reasons and will need investigation especially if you are having symptoms. The tingling/ numbness may be due to another problem (Calcium and Magnesium levels). It is appropriate to see a kidney specialist for your problems and you will need quite a few blood and urine tests to clarify the reasons for your symptoms. BW. RB
Answered: Sun, 22 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor